Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 170, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 19, 2010, 3:43 PM EDT for 8 counties in Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 19, 2010, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, IN, Greene County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:42 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 19, 3:42 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT MON JUL 19 2010 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... FRONT STALLED ACROSS CENTRAL INDIANA WILL BE THE DETERMINING FACTOR IN THE WEATHER FORECAST FOR THE NEXT SEVERAL DAYS...KEEPING THUNDERSTORM CHANCES ACROSS THE AREA THROUGH THE WEEK. RIDGING TO THE SOUTH WILL KEEP TEMPERATURES HOT AND DEWPOINTS IN THE 70S AS WELL. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... STRONG TO SEVERE MCS WILL BE MOVING INTO THE WESTERN COUNTIES FROM ILLINOIS MOMENTARILY. MOTION IS LIKELY TO BE JUST SOUTH OF EAST AND WILL BE A TOSS UP ON WHETHER OR NOT IT WILL BE AS FAR NORTH AS INDIANAPOLIS WHEN IT GETS THAT FAR EAST. ANOTHER ROUND IS EXPECTED LATER TONIGHT TO MOVE IN FROM IOWA AND TREK ACROSS THE NORTHERN HALF OF THE AREA. TRIED TO TIME THIS IN FOR THE 3-9Z TIMEFRAME BEGINNING IN THE NORTHWEST. KEPT LIKELIES IN THAT AREA AND CHANCE IN THE SOUTH. WITH LOW LEVEL JET PROGGED TO BE OVERHEAD THIS COULD BRING DAMAGING WINDS...AND HEAVY RAIN WILL CONTINUE TO BE A FACTOR WITH ANY STORMS WITH THE AMPLE MOISTURE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FRONT IS STALLED ACROSS THE AREA AND MEANDERING NORTH AND SOUTH DURING THE SHORT TERM. FORECAST CHALLENGE IS PLACEMENT/TIMING OF PRECIPITATION WHICH IS GOING TO BE HIGHLY DEPENDENT ON THE PLACEMENT OF THE FRONT AND TIMING OF SHORTWAVES. GFS/NAM/ECMWF SHOWING PRETTY DECENT AGREEMENT SO WILL USE A BLEND. LOOKS LIKE THE FRONT WILL BE ACROSS THE NORTH ON TUESDAY AND THUS HAVE HIGHEST CHANCE POPS THERE. TUESDAY NIGHT LOOKS SIMILAR WITH A SHORTWAVE MOVING THROUGH THERE AS WELL...SO POPS ARE SIMILAR AS WELL. UNCERTAINTY WITH PLACEMENT OF SYSTEMS IS PREVENTING LIKELY POPS AT THIS TIME. PLENTY OF INSTABILITY AROUND AND DECENT LOW LEVEL JET OVER THE AREA COULD LEAD TO SOME DAMAGING WINDS AND HIGH PRECIPITABLE WATER VALUES KEEP THE THREAT FOR FLOODING AROUND AS WELL. FOR TEMPERATURES WENT WITH A MAV MET BLEND. TEMPERATURES AND DEWPOINTS COULD APPROACH HEAT ADVISORY CRITERIA IN THE SOUTHWEST BUT IT IS MARGINAL ENOUGH TO NOT ISSUE AT THIS TIME. && .LONG TERM /THURSDAY THROUGH MONDAY/... WITH HIGH PRESSURE PARKED OVER THE SOUTH IT WILL BE DIFFICULT FOR THE FRONT TO PUSH SOUTH OUT OF THE AREA. THUS HAVE KEPT HIGHEST POPS CONFINED TO THE NORTH AND TAPERED TO DRY IN SOUTHWESTERN COUNTIES. EXPECT TEMPERATURES TO REMAIN AROUND 90 IN THIS PATTERN AND THIS IS SIMILAR TO HPC. && .AVIATION.../DISCUSSION FOR 191800Z TAFS/... QUIET WEATHER ONGOING FOR THE TIME BEING AS WEAK HIGH PRESSURE PASSES TO THE NORTH OF THE REGION. MONITORING ANOTHER CONVECTIVE COMPLEX PROGRESSING SOUTHEAST THROUGH WESTERN ILLINOIS. MUCH IF NOT ALL OF THE CONVECTION SHOULD PASS TO THE SOUTHWEST OF THE TERMINALS THROUGH THE AFTERNOON. HOWEVER...ADDITIONAL DEVELOPMENT ACROSS THE MID MISSISSIPPI VALLEY IS EXPECTED LATER THIS AFTERNOON AS LOW PRESSURE MOVES ALONG THE FRONTAL BOUNDARY CURRENTLY PERCHED OVER SOUTH CENTRAL INDIANA. PRESENCE OF A LOW LEVEL JET LATER THIS EVENING SHOULD FUEL WIDESPREAD CONVECTION TO TRACK FROM EASTERN IOWA AND NORTHERN ILLINOIS INTO CENTRAL INDIANA. HAVE PLACED A VCTS MENTION IN FOR ALL TERMINALS BEGINNING DURING THE EVENING AND CONTINUING FOR MUCH OF THE NIGHT. IFR CONDITIONS WILL BE POSSIBLE WITHIN HEAVIER THUNDERSTORMS OVERNIGHT. WINDS SHOULD BECOME S/SE TONIGHT AS THE FRONT MOVES NORTH...INCREASING TO AROUND 10KTS TOWARDS DAYBREAK TUESDAY AS THE LOW PASSES THROUGH. THERE WILL LIKELY BE A BREAK IN CONVECTIVE ACTIVITY TUESDAY MORNING WITH POSSIBLY EVEN A PERIOD OF FEW CLOUDS. HOWEVER... ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP ON TUESDAY WITH THE FRONTAL BOUNDARY DRAPED ACROSS THE FORECAST AREA. HAVE REINTRODUCED A CB MENTION BY LATE MORNING AS ANY FURTHER DETAIL IS MUCH TOO UNCERTAIN AT THIS POINT IN TIME. S/SW WINDS AT 10-15KTS WILL BE LIKELY TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...RYAN
Hazardous weather outlook, Jul 19, 3:35 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT MON JUL 19 2010 INZ021-028>031-035>042-049-201945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- 335 PM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING AND THEN AGAIN LATE TONIGHT. DAMAGING WINDS ARE THE MAIN THREAT. WHERE STORMS OCCUR...TORRENTIAL RAINS MAY CAUSE LOCALIZED FLOODING OF ROADS. LIGHTNING WILL BE FREQUENT AND DANGEROUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE STORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. EVEN MORE STORMS MAY OCCUR WEDNESDAY NIGHT INTO FRIDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY WITH DAMAGING WINDS AND FLOODING RAINS THE MAIN THREATS. RIVER FLOODING MAY ALSO BECOME A CONCERN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND EARLY TUESDAY MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>048-051>057-060>065-067>072-201945- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 335 PM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE LIKELY EARLY THIS EVENING AND THEN AGAIN LATE TONIGHT. DAMAGING WINDS ARE THE MAIN THREAT. LARGE HAIL AND BRIEF TORNADOES ARE POSSIBLE. TORRENTIAL RAINS MAY CAUSE LOCALIZED FLOODING OF ROADS. LIGHTNING WILL BE FREQUENT AND DANGEROUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE STORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. EVEN MORE STORMS MAY OCCUR WEDNESDAY NIGHT INTO FRIDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY WITH DAMAGING WINDS AND FLOODING RAINS THE MAIN THREATS. RIVER FLOODING MAY ALSO BECOME A CONCERN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING AND MAY BE POSSIBLE AGAIN LATE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Special weather statement, Jul 19, 11:51 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1151 AM EDT MON JUL 19 2010 INZ051>053-060>064-067>072-192200- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 1151 AM EDT MON JUL 19 2010 ..HOT AND HUMID CONDITIONS THIS AFTERNOON... MORE HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HIGH TEMPERATURES WILL RISE INTO THE UPPER 80S AND LOWER 90S BY MID AFTERNOON. HOWEVER...THE COMBINATION OF HIGH HUMIDITY VALUES WILL PRODUCE HEAT INDICES IN THE MID AND UPPER 90S. IF OUTSIDE THIS AFTERNOON...DRINK PLENTY OF FLUIDS AND STAY OUT OF THE SUN FOR PROLONGED PERIODS. BE SURE PETS HAVE PLENTY OF WATER AND SHADE. RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 34 min |
| Jul 19, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Clay, Monroe, Morgan, Owen, Putnam, Vigo | 48 min |
| Jul 19, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 16 min |
| Jul 19, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 49 min |
| Jul 19, 5:30 PM EDT | Special Weather Statement | IND | Brown, Johnson, Morgan | 45 min |
| Jul 19, 5:58 PM EDT | Special Weather Statement | IND | Bartholomew, Johnson, Shelby | 32 min |
| Jul 19, 6:20 PM EDT | Special Weather Statement | IND | Decatur | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.